Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Apr 18, 2007, 4:50 PM MDT for Garfield County, Phillips County, Valley County, Montana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2007, 4:50 PM MDT (22:50 UTC)
- Expired
- Apr 18, 2007, 5:45 PM MDT
- In force
- 55 min
- Issued by
- NWS Glasgow, MT
- Area
- Counties, with a storm outline in the text
Counties Garfield County, MT, Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 50 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:30 PM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 18, 2:30 PM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 230 PM MDT WED APR 18 2007 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH FRIDAY... FAIRLY ACTIVE SHORT TERM AS A SHARP UPPER TROUGH CONTINUES LIFTING FROM THE CENTRAL ROCKIES INTO BIG SKY COUNTRY. COMPLEX SURFACE SETUP WITH THE MAIN SURFACE LOW SITTING IN NORTHERN WYOMING AND A STATIONARY FRONTAL BOUNDARY STRETCHING FROM NEAR BILLINGS TO JUST WEST OF MALTA. EAST OF THIS FRONT A BROKEN CIRRIFORM DECK HAS BEEN COVERING MUCH OF THE CWA THUS FAR ALTHOUGH TEMPS HAVE STILL MANAGED TO WARM UP ENOUGH. IT APPEARS THE BEST LARGE SCALE ASCENT IS STARTING TO NOSE INTO OUR SOUTHERN ZONES WITH AN EXPANDING TCU FIELD NEAR BILLINGS. EXPECT THUNDERSTORMS TO DEVELOP FROM BILLINGS NORTHWARD ALONG/NEAR THE SURFACE BOUNDARY WHERE LOW LEVEL MOISTURE CONVERGENCE IS THE STRONGEST. LATEST RUC CYCLE CONTINUES TO GENERATE SURFACE-BASED CAPES AS HIGH AS 1600J/KG BY THIS EVENING BEFORE BECOMING ELEVATED. NEWEST SPC SWODY1 HAS BEEN UPGRADED TO SLIGHT RISK AND FEEL POTENTIAL FOR ROTATING UPDRAFTS IS REASONABLE GIVEN DECENT HODOGRAPH ARCING FROM 0-3KM. THE SURFACE FRONT WILL WORK EAST ACROSS THE SOUTHERN ZONES BY THURSDAY AFTERNOON ALLOWING BETTER LIFT AND PRECIPITATION TO SPREAD NORTHEASTWARD. ENOUGH DYNAMIC COOLING IN STOCK THAT RAIN/SNOW MIX THURSDAY NIGHT OVER MUCH OF THE AREA LOOKS REASONABLE. BY FRIDAY THE STORM SYSTEM WILL HAVE LIFTED INTO SASKATCHEWAN AND POPS WERE CUT BACK EVEN FURTHER GIVEN REASONABLE MODEL AGREEMENT. LACK OF COLD AIR WITH THIS SYSTEM WILL KEEP TEMPS NEAR TO ABOVE NORMAL THROUGH FRIDAY. MCZ .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... FEW CHANGES TO THE EXTENDED FORECAST AS MODELS REMAIN IN DECENT AGREEMENT WITH FAIRLY BENIGN PATTERN THROUGH THE PERIOD. MAJOR STORM FOR THE SHORT TERM LIFTS INTO CENTRAL CANADA AT THE BEGINNING OF THE PERIOD ALTHOUGH TROF REMAINS OVER THE WEST. WITH EASING OF BLOCK IN THE EAST...MODELS INDICATE SECOND SHORTWAVE TO FOLLOW MORE CONVENTIONAL TRACK FROM THE DESERT SOUTHWEST INTO THE CENTRAL PLAINS...KEEPING MOST SIGNIFICANT PRECIPITATION TO THE SOUTH OF MONTANA. SPLIT DEVELOPS IN THE FLOW BY THE BEGINNING OF NEXT WEEK WITH ANOTHER SHORTWAVE DIVING TOWARD THE FOUR CORNERS AND CUTTING OFF AS RIDGE DEVELOPS OVER WESTERN CANADA. FORECAST OF TEMPERATURES NEAR OR SLIGHTLY ABOVE NORMAL WITH FAIRLY DRY WESTERLY FLOW SEEMS REASONABLE SO MADE ONLY MINOR ADJUSTMENTS TO GOING FORECAST. EBERT PREVIOUS LONG TERM DISCUSSION...WITH ALL THE INTEREST IN THE SHORT TERM...THE LONG TERM LOOKS QUIET AND BENIGN. NO MAJOR SYSTEMS THREATEN OUR AREA...AND THICKNESSES...500 MB HEIGHTS...850 MB TEMPS ALL INDICATE NEAR NORMAL TEMPS WITH LITTLE CHANGE THRU THE PERIOD. THE UPPER PATTERN IS IN A SPLIT FLOW PATTERN WITH ALL MODELS INDICATING ANOTHER CLOSED UPPER LOW MOVING WELL TO OUR SOUTH. LINGERING UPPER TROUGH AND SW FLOW ALOFT OVER AREA SAT MAY GENERATE ISOLATED SHOWERS...OTHERWISE NOTHING VERY CLEAR CUT FOR ANY POPS WITH NO MAJOR SYSTEMS AFFECTING OUR AREA. THE NORTHERN BRANCH OF THE SPLIT DOES HAVE A WEAK SHORTWAVES OR TWO LATE IN THE PERIOD...NOT MUCH TO LATCH ONTO FOR MODEL AGREEMENT AND TIMING THOUGH...SO WILL HAVE SUB-CLIMO POPS. NO BIG HIGH PRESSURE SYSTEMS EITHER...SO GOING MIDDLE GROUND OF LOTS OF PARTLY CLOUDY PERIODS...LOWERED MOST SKY COVER. SIMONSEN && .AVIATION... VFR WITH STRONG SOUTHEAST WINDS THROUGH THE EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE AROUND THE AREA OVERNIGHT...BRIEFLY DROPPING FLIGHT CONDITIONS TO MVFR. RAIN WITH REDUCED CEILINGS AND POSSIBLY VISIBILITIES IS EXPECTED TO BE MORE WIDESPREAD BY THURSDAY MORNING. RAE && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Apr 18, 5:41 AM MDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 541 AM MDT WED APR 18 2007 MTZ017-022-023-191200- CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE- 541 AM MDT WED APR 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR FORT PECK LAKE. EAST TO SOUTHEAST WIND OF 20 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH CAN BE EXPECTED. THE STRONG WIND WILL SLOWLY DIMINISH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BOGEL
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 12:21 AM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Valley | 23 hr |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.